Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4598
Title: On the corners of certain determinantal ranges
Authors: Kovačec, Alexander 
Bebiano, Natália 
Providência, João da 
Keywords: Determinantal range; Hadamard product; Power series; Corners; Oliveira Marcus Conjecture
Issue Date: 2007
Keywords: Determinantal range; Hadamard product; Power series; Corners; Oliveira Marcus Conjecture
Issue Date: 2007
Citation: Linear Algebra and its Applications. 426:1 (2007) 96-108
Abstract: Let A be a complex n×n matrix and let SO(n) be the group of real orthogonal matrices of determinant one. Define [Delta](A)={det(AoQ):Q[set membership, variant]SO(n)}, where o denotes the Hadamard product of matrices. For a permutation [sigma] on {1,...,n}, define It is shown that if the equation z[sigma]=det(AoQ) has in SO(n) only the obvious solutions (Q=([epsilon]i[delta][sigma]i,j), [epsilon]i=±1 such that [epsilon]1...[epsilon]n=sgn[sigma]), then the local shape of [Delta](A) in a vicinity of z[sigma] resembles a truncated cone whose opening angle equals , where [sigma]1, [sigma]2 differ from [sigma] by transpositions. This lends further credibility to the well known de Oliveira Marcus Conjecture (OMC) concerning the determinant of the sum of normal n×n matrices. We deduce the mentioned fact from a general result concerning multivariate power series and also use some elementary algebraic topology.
URI: http://hdl.handle.net/10316/4598
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
filed541298c5cf9420dab12c428ac602d3a.pdf233.06 kBAdobe PDFView/Open
Show full item record

Page view(s) 50

252
checked on Aug 14, 2019

Download(s)

38
checked on Aug 14, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.